Jump to content
ACN Latitudes Forums

Tindamax has caused regression?


Recommended Posts

My 21yo son has neuro lyme along with some form of bartonella, (probably also babesia) that has caused him to have Tourette's. We've been seeing Dr. C in Missouri for ~1&1/2 yrs now.

 

We originally started with symptoms of brain fog & tics. The treatments thus far have eliminated the brain fog & up until recently had decreased his tics by maybe 15 - 20%.

 

Unfortunately, we started him on tindamax/ tinidazole a few months back & didn't notice anything for the first couple of weeks. Then his tics started to get worse but it was so slowly that it took us a while to pick up on it (he was also prepping to test for his black belt in taekwondo so he was a little stressed & working harder than usual which also made it harder to spot). So he was on it for about a month before we took him off.

 

I figured he was having a herx so I decided to go back on some antibiotics that he had used previously that had been vaguely positive in their effect but relatively mild in their herx reaction (didn't want to add to the herx, but didn't want to give the bart a chance to bounce back either). He does not seem to be clearing the herx (if it is one) as he is not getting better & actually seems like he might be getting worse.

 

I tried adding chlorella, but didn't help & seemed like it might be making things worse. I'm trying not to panic, but it is killing me to have fought so hard for such a little bit of ground & now be losing even that.

 

Anyone out there dealing with neuro lyme & bart that got worse with tindamax and managed to turn things back around? What should I try (that hopefully won't make things any worse)?

 

 

Link to comment
Share on other sites

I have read some folks do not do well on Tindamax for one of several reasons. Usually, it seems, the kiddos have trouble once the tindamax starts breaking up cysts. You may try searching the forum for the key word "Tindamax". If you need help doing that, let me know.

Link to comment
Share on other sites

There are others who have experienced similar.

 

Tindamax will also treat biofilms as well as cyst form of Lyme and perhaps why you are seeing such an intense herx response. When treating biofilm's you are drawing out and re-exposing the body to viruses, bacterial infections and heavy metals that are wrapped up in them. If you would like to confirm if there is a biofilm issue, Fry Labs runs a test and will provide the level of impact.

 

However, his intense response also suggests continued issues with methylation/detox as well as one of many other potential issues.

Link to comment
Share on other sites

Your son did well to tolerate 2 weeks worth of tindamax before a herx reaction! DD11 usually reacted the same day with increased motor ticcing and emotional lability.

 

When we first started tindamax we pulsed it for 3 days a week while keeping her other abx constant (biaxin/rifampin - which had done a good job with producing visable improvements in her lyme/bart/PANS symptoms). Her herx reactions kept ramping up, despite being off tindamax for 4 days a week, for quite a while. We didn't see a herx/resolution type of cycle until we realized that, along with other abx (ones that she had been able to detox from earlier), the tindamax had produced such a die-off that she was unable to detox from it while dealing with other abx as well.

 

When we started pulsing all the abx together (3 days on, 4 days off), allowing her a chance to detox, was when we saw real resolution of her ticcing (well, except for the beginning of each pulse, but those herxes declined with every cycle she did). That and adding malarone to the mix brought us down to a baseline of almost zero.

Link to comment
Share on other sites

Rowingmom, you found it ok to pulse rifampin? I wasn't sure you could go off it for more than a day or two at a time. I would love to do what you did. Tindamax is a necessary evil for us. Month 1 at sat. and sundays.

 

 

And yes my sons tics increase and his fatigue gets worse with the addition of tindamax. Unfortunately after treating this for 2yrs, you tend to always see one step up and two steps back. But there are many symptoms that have improved. Even after these years you would think there would be no tears left, but when my son slides backwards its always upsetting. I have seen good days to. You have to keep battling.

Edited by lismom
Link to comment
Share on other sites

Thanks all! I am very relieved to hear that this decline is not likely to be the end of our story! The success stories thread was really encouraging!

 

My son had some improvement with rifampin, but could not stay on it for long because it was making his tics worse. Sounds like that should have been our sign that he wasn't ready to do tindamax yet?

 

I am trying to search thru old posts for info but there are so many & I have so little time right now - what should I do to help my son detox? After reading someone else's post, I started him on ibuprofen today & am going to get him some resveratrol & alpha lipoic acid tomorrow. How do I help increase his glutathione - NAC? His condition makes epsom salts baths impossible. (We've been eating pretty crappy lately which no doubt hasn't helped a bit so I've got to find time to start fixing real food all the time, too :-P).

 

What else can I do to help him?

Opinions - should I keep with the abx that have been mildly effective or should I be pulsing or what? (Our LLMD generally does just one antibiotic at a time and to my knowledge does not pulse or cycle them, but he is also very supportive of allowing us to try out things so we have flexibility in what we can do)

Link to comment
Share on other sites

@ lismom - sorry about that. My posts would be SO long if I listed every abx we used! DD had been on biaxin/rifampin for 6 months or so (and doing so well) and remained on that when we introduced the pulsed tindamax. We found no resolution of the herx this produced until we started pulsing all abx and she was allowed time to detox.

 

We did have a change in her procol at this time to pulsed azith, minocycline, plaquinel, malarone and tindamax (3 days on, 4 off). This brought her to the best place ever. We continued this from Nov 12 to Apr 13 when we weaned off everything, except Buhner herbals.

 

As we ramp on the herbals we are continuing so see a small amount of quickly resolving herxing. DD still has positive bartonella titers, so I am not surprised. We are using the herbals continuously and not pulsing them.

 

Buhner suggests Japanese knotweed for inflammation (not just resveratrol). We started with Source Naturals resveratrol (derived from knotweed and not grapes) tables, but have since switched myself to the organic ground herb from 1stChineseHerbs. It's disgusting but works. I make it into tea at the dosages suggested by Buhner. DD uses the tincture from WoodlandEssence.

 

For glutathione we use NAC/l-glutamine every other day and liposomal glutathione BID.

 

Does he have a negative reaction to epsom salts (which may indicate a type of methylation mutation) or is it an OCD thing?

Edited by rowingmom
Link to comment
Share on other sites

He does not have a negative reaction (well, actually I don't even know one way or the other) - his tics (compulsive triggers, but not obsessive) pretty much prevent him from getting into the tub.

 

I went kind of nuts at the Vitamin Shoppe today & bought NAC, resveratrol (has knotweed AND wine-grape derived, couldn't find just knotweed - is that bad?), Solaray's Liver Blend (a milk thistle combo), reduced glutathione, and r-ALA.

 

DS said this evening that his tics have been a weird sort of up & down all afternoon so now I am wondering if I should have just added them one at a time.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...